I am 20 years old and suffering from a rash on my face. The first breakout was around five weeks ago. I noticed a red spot above my left eyebrow after hearing a stressful news and eventually it spread to my chin and above my lip. I was at the beach and after around three days, the rash hardened and left. The skin was kind of dry. The rash has a blister look to it up close and is red. It looks like a ton of little pimples and some of the spots even have what look like whiteheads. It is not painful but does itch somewhat. One week later, the rash came back and I decided to see a dermatologist. The dermatologist said I had seborrheic dermatitis, but did not take a sample to have a lab test or anything. She basically just looked at my face and told me what I had. She prescribed me Ketoconazole for two weeks day and night. It kind of came and went. The Ketoconazole cream I guess worked because I did not break for around two weeks. Well, I just stopped the Ketoconazole five days ago and today, I woke up to the same blister-looking rash again. This literally happened overnight. It has just gotten worse throughout the day. Now I have it above my left eyebrow up onto my forehead, the bridge of my nose and around my right eye, chin, above the lip, and some on the right cheek. I need help. Was the dermatologist right when she said it is SD? Or could this be something else? I know they say the skin is scaly with SD but I am not sure my skin has a scaly look. It is more like pimply. To be honest, my skin most resembles a heat rash in the pictures. The pictures do not do it justice.
Welcome to icliniq.com.
It could be seborrheic dermatitis or photodermatitis. Allergies may be playing a role. All these are visual diagnosis and the lab tests or biopsies have limited or no role. Seborrheic dermatitis is more commonly present with dandruff and similar rashes on the neck and sometimes upper chest. Photodermatitis would be present over the sun-exposed areas.
In all of these conditions, a mild steroid cream would be useful if applied for a few days. I suggest you to apply Hydrocortisone cream mixed with Ketoconazole for 10 days, twice daily and then switch to plain Ketoconazole for the next 10 days. An antihistamine, like tablet Loratadine, can be taken 10 mg twice daily. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent. A sunscreen is very important to decrease redness. Apply your sunscreen at least twice daily for example at 8 AM and 12 PM. If dandruff is present, a Ketoconazole-based shampoo may be used twice a week.
You can follow up after two to three weeks.
Thank you the reply doctor,
Well, do you not think it could be a heat rash?
Welcome back to icliniq.com.
Yes, it can be. Heat rash is called cholinergic urticaria and is a type of allergic rash precipitated by intense physical activity. The other type of heat rash is due to sun exposure and is called photoallergic dermatitis. Both allergic rash and photodermatitis have been mentioned in the above answer. Treatment of all these will mostly remain the same as mentioned in the first answer. Additionally, use a mild soap like Cetaphil cleansing lotion or soap.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. an allergy testing done, either a skin prick or a blood comprehensive. Next, based on the allergens you are sensitive to, we can advise you on further course of action. With respect to getting tolerant to Cetirizine 10 mg, why not try Fexofenadine... Read fullHaving dandruff and hairfall. Suggest an Ayurvedic procedure or medicine.
The uterus has came down so the doc says for the removal of it i just ant to consult and get the pros and cons / Read fullI have itchy skin rashes with abdominal cramps and nausea. Will IUD allergy cause such symptoms?
The uterus has came down so the doc says for the removal of it i just ant to consult and get the pros and cons / Read full
Ask your health query to a doctor online?Ask a Dermatologist Now